MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) ST; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) ST; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recz2080 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during taxol chemo treatment, infusion staff noted liquid dripping from the entry point, upon flushing liquid was noted from around 4cm above the insertion site.No other information provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter leak was confirmed and appears to be related to the use of the device.The product returned for evaluation was one 4 fr groshong nxt catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed near the 41 cm depth marker.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of recz2080 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG NXT CLEARVUE CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) ST
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9276007
Report Number3006260740-2019-03447
Device Sequence Number13498008
Product Code LJS
UDI-Device Identifier00801741028687
UDI-Public(01)00801741028687
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
801(E)
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000516
Device Lot NumberRECZ2080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1